Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 133, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 8, 2007, 8:08 PM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 8:08 PM CDT (01:08 UTC)
- Expired
- May 8, 2007, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 090109
FFWEWX
TXC465-090415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
RIO...COMSTOCK...
* UNTIL 1115 PM CDT
* AT 806 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAINFALL FROM THUNDERSTORMS OVER VAL VERDE COUNTY.
RAINFALL FROM THESE STORMS WILL BE QUICK TO RUNOFF AND CAUSE
FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE AND
LOMA ALTA
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$3 follow-up statements
000
WGUS74 KEWX 090235
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
932 PM CDT TUE MAY 8 2007
TXC465-090415-
VAL VERDE TX-
932 PM CDT TUE MAY 8 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR VAL
VERDE COUNTY...
AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT VERY HEAVY RAINS PRODUCING FLASH FLOODING OVER NORTHEASTERN
EAST OF A JUNO TO LOMA ALTA LINE. RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR WERE NOTED ALONG THE UPPER DEVILS RIVER AND ITS
TRIBUTARIES.
ONLY LIGHT TO MODERATE RAINS WILL CONTINUE ELSEWHERE. HOWEVER...SOME
FLASH FLOODING FROM EARLIER HEAVY RAINS CAN STILL BE EXPECTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE...
LOMA ALTA...LANGTRY AND JUNO
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$000
WGUS74 KEWX 090341
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 PM CDT TUE MAY 8 2007
TXC465-090415-
VAL VERDE TX-
1037 PM CDT TUE MAY 8 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR VAL
VERDE COUNTY...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
ONLY LIGHT TO MODERATE RAINS ACROSS VAL VERDE COUNTY. THE THREAT OF
ADDITIONAL FLASH FLOODING IS DECREASING...HOWEVER SOME
STREAMS...ESPECIALLY TRIBUTARIES OF THE DEVILS RIVER BETWEEN JUNO
AND LOMA ALTA WILL CONTINUE RUN HIGH FOR THE NEXT HOUR OR SO.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$000
WGUS74 KEWX 090416
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 PM CDT TUE MAY 8 2007
TXC465-090424-
VAL VERDE TX-
1116 PM CDT TUE MAY 8 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR VAL VERDE COUNTY...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED LIGHT TO
MODERATE RAINS ACROSS THE DRY DEVILS WATERSHED WEST OF LOMA ALTA.
RAINFALL RATES WERE AROUND ONE INCH OR LESS. THE THREAT FOR FLASH
FLOODING HAS ENDED. AS A RESULT...THE FLASH FLOOD WATCH WAS ALLOWED
TO EXPIRE. HOWEVER...SOME STREAMS IN THE DRY DEVILS WATERSHED MAY
CONTINUE TO RUN HIGH FOR THE NEXT HOUR OR SO DUE EARLIER HEAVY
RAINS.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:34 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 8, 6:34 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 PM CDT TUE MAY 8 2007 .AVIATION... UPPER LOW ACROSS NEW MEXICO HAS PROVIDED ENOUGH INSTABILITY ALOFT FOR A COMPLEX OF THUNDERSTORMS TO DEVELOP ACROSS THE BIG BEND REGION TO THE RED RIVER VALLEY. THIS SYSTEM WILL SLOWLY MOVE EAST, AND IS EXPECTED TO AFFECT THE KDRT AERODROME THIS EVENING AND TONIGHT. LINGERING CB WITH VCTS IS EXPECTED THROUGH 06Z OUT WEST...MAINLY ALONG AND WEST OF A KERV TO KLRD LINE. MORE BENIGN CONDITIONS ARE ANTICIPATED ALONG THE I-35 CORRIDOR WITH VFR PERSISTING THROUGH THE EVENING AND EARLY NIGHT HOURS. STRATUS DEVELOPMENT IS EXPECTED TO LOWER CIGS TO MVFR BY 03-04Z. CIGS WILL CONTINUE TO LOWER AND COULD SEE SOME IFR CONDITIONS IN THE NEAR- DAWN HOURS. LIGHT TO MODERATE SE FLOW AT THE SFC WILL CONTINUE THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 346 PM CDT TUE MAY 8 2007/ DISCUSSION... THE UPPER LOW IS APPARENT OVER NM ON WV SATELLITE IMAGERY AND IS MOVING SLOWLY TOWARD WEST TEXAS. THIS FEATURE WILL KEEP THINGS UNSETTLED OVER SOUTH CENTRAL TEXAS FOR THE NEXT FEW DAYS. MODELS SHOW THIS TROUGH MOVING ACROSS TEXAS DURING THE NEXT 48 TO 72 HOURS. FOR THE SHORT TERM DEW POINTS ARE IN THE LOW 70S IN THE SOUTHEASTERN PART OF THE CWA AND WINDS ARE FROM THE SOUTHEAST...SO EXPECT MOISTURE TO INCREASE ACROSS THE REST OF THE FORECAST AREA. THIS WILL PRIME THE ATMOSPHERE FOR THE UPPER TROUGH TO TRIGGER CONVECTION TONIGHT...ESPECIALLY IN THE NORTHWEST. BIG CONCERNS WILL BE SLIGHT THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAIN CAUSING FLASH FLOODING. THE WESTERN HALF OF OUR CWA IS INCLUDED IN THE SLIGHT RISK AREA FROM SPC. MORNING SOUNDING AT DRT SHOWED PW AROUND 135 PERCENT OF NORMAL. HAVE INCLUDED MENTION OF POSSIBLE SEVERE IN ZONES AND WILL CONTINUE THE FLASH FLOOD WATCH FOR THE WESTERN COUNTIES. RAIN CHANCES WILL CONTINUE THROUGH FRIDAY AFTERNOON WITH A BIT OF A LULL THURSDAY NIGHT. CHANCE OF HEAVY RAIN WILL DECREASE...BUT SEVERE THREAT WILL RETURN WED AFTERNOON AND EVENING. ONCE THE UPPER TROUGH EXITS THE REGION...HIGH PRESSURE WILL MOVE IN BEGINNING THIS WEEKEND. THIS WILL BEGIN A QUIET PERIOD WITH LITTLE CHANCE OF RAIN AND NEAR NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 85 64 81 64 / 40 30 20 30 20 AUSTIN BERGSTROM INTL AIRPORT 64 84 62 81 62 / 40 30 20 30 20 DEL RIO INTL AIRPORT 67 85 65 82 65 / 60 40 40 20 10 SAN ANTONIO INTL AIRPORT 66 84 64 81 64 / 40 30 30 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA. && 08/25
Hazardous weather outlook, May 8, 11:50 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CDT TUE MAY 8 2007 TXZ171>173-183>194-202>209-217>225-228-091100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1150 AM CDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...GENERALLY ALONG AND WEST OF A BURNET TO BOERNE TO DILLEY LINE THIS EVENING THROUGH TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN SOUTH CENTRAL TEXAS COUNTIES...GENERALLY ALONG AND WEST OF A ROCKSPRINGS TO LEAKEY TO CARRIZO SPRINGS LINE...VALID THIS EVENING THROUGH TONIGHT. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS OVER WEST TEXAS ARE EXPECTED TO EXPAND EAST INTO THE SOUTHERN EDWARDS PLATEAU BY EARLY THIS EVENING...AND INTO THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS BY LATE TONIGHT. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES. SOME OF THE THUNDERSTORMS WILL TRAIN OVER THE SAME AREAS... CAUSING FLASH FLOODING RAINS OF 2 TO 5 INCHES OVER LOCALIZED AREAS. OVERNIGHT RAINFALL TOTALS IN THE FLASH FLOOD WATCH AREA SHOULD AVERAGE AROUND ONE INCH...BUT EVEN AN INCH OF RAIN FALLING IN A SHORT TIME COULD PRODUCE FLOODING OVER THE ALREADY SATURATED SOILS. THERE IS ALSO A POTENTIAL FOR MINOR TO MODERATE RIVER FLOODING FOR STREAMS OVER EDWARDS AND VAL VERDE COUNTY...INCLUDING THE RIO GRANDE...PECOS...AND DEVILS RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO THE DAYTIME HOURS THURSDAY...WITH THE THREAT SPREADING WEST TO EAST WEDNESDAY NIGHT. THE MAIN THREAT WILL BE FOR LOCALLY HEAVY RAINFALL...WITH ISOLATED TOTALS OF 3 TO 6 INCHES POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
In the hours before
Special weather statement, May 8, 6:28 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 PM CDT TUE MAY 8 2007 TXZ171>173-183>194-202>209-217>225-228-090300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 628 PM CDT TUE MAY 8 2007 ...RAIN CHANCES CONTINUE THIS WEEK... A SLOW MOVING LOW ALOFT OVER THE SOUTHWEST U.S. AND NORTHERN MEXICO WILL MOVE SLOWLY EAST THE NEXT FEW DAYS...MOVE ACROSS SOUTH CENTRAL TEXAS THURSDAY AND EAST OF THE AREA ON FRIDAY AND FRIDAY NIGHT. A SERIES OF FAST MOVING WEATHER DISTURBANCES IN ADVANCE OF THIS SPRING STORM SYSTEM WILL MOVE NEAR THE AREA THROUGH THURSDAY. THERE IS A CHANCE FOR SHOWERS OR THUNDERSTORMS THROUGH THURSDAY. ON FRIDAY...THERE WILL BE A CONTINUED CHANCE FOR RAIN...SHOWERS OR THUNDERSTORMS...THEN THIS ACTIVITY IS EXPECTED TO DECREASE FROM THE WEST FRIDAY NIGHT. THIS WEATHER PATTERN HAS THE POTENTIAL TO CAUSE SEVERE THUNDERSTORMS AND HEAVY RAINS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES...AND HAS THE POTENTIAL TO CAUSE FLASH FLOODING THIS WEEK. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. FOR THE LATEST WEATHER INFORMATION...ON THE WEB...GO TO WWW.SRH.WEATHER.GOV/EWX.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:02 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 9, 3:47 AM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more | 21 hr |
| May 9, 6:16 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 7:58 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 9, 9:23 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 9, 9:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 9, 10:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| May 9, 11:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| May 9, 3:25 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 9, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Real | 58 min |
| May 9, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 59 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.